Ozempic and your skin


Posted on June 3rd, by The Skiny in Dermatological Advice, Health. Comments Off on Ozempic and your skin

Ozempic and your skin

(Excerpt) “The fat of your face is what really gives you that youthful look,” Munk says. “When that fat is lost, the cheeks and the jawline are going to go in the direction of gravity.” For these patients, he suggests treatments designed to restore volume in the face, such as fillers or biostimulators that encourage your body to regenerate its own tissue.

We also know that there’s a connection between nutrition and skin, something Munk points to as another possible reason Ozempic skin might have a certain “look” to it.

“These people have a decreased appetite, so they could easily be malnourished and not getting the essential vitamins and nutrients in,” he says. “That will definitely impact the quality of your skin, the glow in the skin and create a dull skin tone.”

In more speculative territory, Munk says he “wouldn’t be surprised” to learn down the line that GLP-1 peptides may impact collagen production, “because a lot of these enzymes are interconnected.”

While it’s more of a concern on the body than the face, muscle mass loss has been linked with taking these medications, and that could affect the skin’s appearance, notes Toronto dermatologist Dr. Lisa Kellett.

“You have these people who are taking Ozempic for weight loss, but they end up with a new problem, which is a decrease in muscle mass,” says Kellett, who says this tends to be a particular issue for women, who already experience muscle mass loss as they age. “This muscle mass loss can be quite significant.”

It’s why we’ve seen the rise of post-Ozempic cosmetic “body contouring” treatments, which aim to tighten the lax skin that results from rapid weight loss as well as rebuild some muscle. In her office, Kellett uses Emsculpt Neo, a non-invasive device that claims to be able to add 25 per cent muscle thickness to a treated area with four 30-minute treatment sessions.

Those looking for more significant interventions might find themselves in Dr. Ron Somogyi’s clinic, whose plastic surgery practice focuses on clients who have lost large amounts of weight, typically in excess of 50 pounds.

On the day of our interview, he’d seen around 12 patients, and half of them had been taking Ozempic. He says he can tell by looking at someone’s face whether they’ve lost a large amount of weight, whether it’s after taking the medication or having bariatric surgery.

“Patients tell me that they feel so much better, but they don’t look better. They say they look much more sad or tired than they feel.”

From The Kit, to read the entire article please click here.




Comments are closed.